Alert archive / Michigan / Flash Flood Warnings in 1996
Flash Flood Warning 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jun 9, 1996, 11:53 PM EDT for Berrien County, Michigan. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1996, 11:53 PM EDT (03:53 UTC)
- Expired
- Jun 10, 1996, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Berrien County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 9:21 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 9:21 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EDT SAT JUN 8 1996 KGRR-88D SHOWS HEAVY RW IN NW IN JUST SOUTH OF THE ST JOE RIVER. 88D SHOWS 2.8 IN STP AND GROUND TRUTH CONFIRMS THIS. TRAIN ECHO IS SETTING UP FROM FWA-SBN. HAVE BEEN IN CONTACT WITH NCRFC AND WE WILL CONTINUE TO MONITOR THIS DEVELOPING SITUATION. MOST OF THE RW/TRW ACTIVITY IS SOUTH OF JXN-AZO LINE AND THAT TREND SHOULD CONTINUE AS THE PCPN MOVES NW IN RESPONSE TO THE UPR LOW SPINNING IN WRN KY. FOG HAS ALREADY MOVED BACK IN ALONG WITH THE LOW CIGS AND I WOULD EXPECT THIS TREND TO CONTINUE OVERNIGHT. DRY SLOT IS KICKING OFF THE TRW BUT AT THIS TIME I DO NOT THINK THAT ENOUGH DRY AIR WILL MAKE IT NORTH OF I-96 TO GET RID OF THE FOG AND LOW CIGS. LOTS OF LLVL MOISTURE WILL ENSURE THIS. NOT A LOT OF CHANGE ANTICIPATED FOR THE NEXT 24 HRS AS UPR LOW CONTINUES ITS SLOW NWD TREK. FCST SOUNDINGS FROM ETA BUFKIT GIVE LIS OF -2 TO -4 ON MONDAY SO THE THREAT OF TRW WILL CONTINUE. WF
In the hours before
Special weather statement, Jun 9, 11:11 PM EDT, 42 minutes before
MIZ077-078-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 PM EDT SUN JUN 9 1996 ...HEAVY RAIN IS MOVING THRU PORTIONS OF SOUTHWEST LOWER MICHIGAN... AT 1055 PM EDT... DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS MOVING THROUGH BERRIEN AND CASS COUNTIES. THE BAND OF HEAVIEST RAIN WAS 15 MILES WIDE AND EXTENDED FROM JUST NORTH OF CHICAGO TO BENTON HARBOR TO 10 MILES NORTH OF FORT WAYNE INDIANA. THE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHWEST AT 25 MPH AND WILL CONTINUE TO TRAVEL OVER BERRIEN AND CASS COUNTIES THROUGH 1230 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE AS THESE SHOWERS AND THUNDERSTORMS PASS THROUGH. MOTORISTS SHOULD BE ON THE LOOKOUT FOR WATER PONDING ON THE ROADWAYS...ESPECALLY IN LOW LYING AREAS... TONIGHT. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. WF
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:42 PM EDT | Flash Flood Warning | GRR | Cass | 4 hr |
| Jun 10, 4:40 PM EDT | Flash Flood Warning | GRR | Oceana | 110 min |
| Jun 10, 7:36 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 54 min |
Nearby
Flash Flood Warnings in Michigan, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.